Florida, 2007Tornado and Heavy Rain in Florida, June 18, 2007
June 18, 2007 · NWS JAX · 3 events in 1 county or zone
A late evening sea breeze induced storm produced a weak tornado that touchdown down in Marion county.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A late evening sea breeze induced storm produced a weak tornado that touchdown down in Marion county.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 18, 7:52 PM EST, 4 minutes earlier.
Area forecast discussion, Jun 18, 7:52 PM EST, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
852 PM EDT MON JUN 18 2007
.UPDATE...ISOLATED THUNDERSTORMS OCCURRING OVER INTERIOR NE FL
EAST OF OCALA ALONG SEABREEZE COLLISION. SLOW CELL MOTION DUE TO
LIGHT WIND PROFILE WILL MEAN LOCALLY HEAVY RAINFALL ALONG WITH FREQUENT
LIGHTNING STRIKES. EXPECT ACTIVITY TO SLOWLY WEAKEN AND DISSIPATE
THIS EVENING. JAX 00Z SOUNDING SHOWS PWAT NEAR 1.5 INCHES AND THIS
WILL START TO INCREASE TONIGHT AND TUESDAY AS UPPER RIDGE SINKS
SOUTH ALLOWING MOISTURE TO THE WEST TO ADVECT INTO THE AREA AHEAD
OF UPPER TROUGH OVER THE PLAINS.
&&
.AVIATION...MAINLY VFR TONIGHT WITH BRIEF MVFR POSSIBLE DUE TO
PATCHY LIGHT FOG EARLY TUESDAY MORNING.
&&
.MARINE...WINDS WILL BECOME S-SW OVERNIGHT WITH NIGHTLY SURGE
KEEPING SPEEDS AROUND 15 KNOTS. SEAS SHOULD REMAIN AROUND 2-3
FEET.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 70 91 70 87 / 20 50 50 60
SSI 73 85 74 85 / 10 20 50 60
JAX 70 90 71 87 / 10 30 50 60
SGJ 72 87 72 86 / 10 30 40 50
GNV 69 91 69 88 / 20 40 40 60
OCF 72 91 68 88 / 20 40 30 50
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&
ZIBURA/CARROLL/KEEGAN
Hazardous weather outlook, Jun 18, 4:15 AM EST, 15 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
515 AM EDT MON JUN 18 2007
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-190900-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
515 AM EDT MON JUN 18 2007
THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.
.DAY ONE...TODAY AND TONIGHT...
...MODERATE RISK OF RIP CURRENTS...
THERE WILL BE A MODERATE RISK OF RIP CURRENTS AT AREA BEACHES TODAY.
PLEASE REFER TO THE LATEST SURF ZONE FORECAST FOR FURTHER DETAILS.
ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND
EVENING ACROSS INLAND AREAS MAINLY NEAR THE INTERSTATE 75 CORRIDOR.
THE MAIN CONCERN WITH THESE STORMS WILL BE CLOUD TO GROUND LIGHTNING
AND GUSTY WINDS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
...ISOLATED SEVERE STORMS POSSIBLE ON WEDNESDAY...
SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORM ACTIVITY IS
EXPECTED TUESDAY. BY WEDNESDAY...A COLD FRONT AND A LOW PRESSURE
SYSTEM WILL APPROACH THE AREA FROM THE NORTH...BRINGING AN INCREASED
CHANCE OF SHOWERS AND THUNDERSTORMS. AN UPPER LEVEL DISTURBANCE
IS ALSO FORECAST TO MOVE THROUGH THE AREA ON WEDNESDAY...AND MAY HELP
PRODUCE STRONG TO POSSIBLY SEVERE STORMS WITH GUSTY WINDS AND
FREQUENT LIGHTNING THE MAIN CONCERNS. IN ADDITION...LOCALLY HEAVY
RAINFALL IS EXPECTED ON WEDNESDAY AND POSSIBLY ON THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.
ARS
In the hours before
Special weather statement, Jun 18, 7:25 PM EST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
825 PM EDT MON JUN 18 2007
FLZ040-190115-
MARION-
825 PM EDT MON JUN 18 2007
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CENTRAL MARION
COUNTY FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 915 PM
EDT...
AT 825 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 5 MILES SOUTHWEST OF BURBANK...OR 6
MILES NORTHEAST OF OCALA...DRIFTING NORTH AT LESS THAN 5 MPH. THIS
STRONG THUNDERSTORM WILL AFFECT AREAS AROUND SILVER SPRINGS
SHORES...LYNNE...BURBANK...ANTHONY...SPARR...FORT MCCOY AND CITRA
THROUGH 915 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND
MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
CARROLL
Event by event
1 funnel cloud, 1 tornado, 1 heavy rain. Local standard time, as filed.
Funnel Cloud, Marion
- When
- June 18, 7:56 PM EST
- Where
- Marion County, 2.52 mi ESE of Belleview
- Reported by
- Trained Spotter
- Coordinates
- 29.060, -82.010
A spotter located about 3 miles east of Belleview reported a funnel cloud developed several times and descended, but did not reach the ground.
Tornado, Marion
- When
- June 18, 8:07 PM EST to 8:08 PM EST
- Where
- Marion County, 3.19 mi NE of Belleview to 3.2 mi NE of Belleview
- Rating
- EF0
- Path length
- 0.01 mi
- Path width
- 10 yd
- Reported by
- Law Enforcement
- Coordinates
- 29.103, -82.013
A tornado flipped over a car and damaged a total of six homes Silver Spring Shores. The Orlando Sentinel newspaper reported damage in Leeward Air Ranch, off of Baseline Road where six homes were damaged. Roofs were damaged, and hangars that housed private airplanes were damaged. At 8940 Southeast 79th Avenue, a home suffered damage which included a large hole in the roof and a large tree was blown down. At 8798 Southeast 89th Place, a roof was damaged on an abandoned home. The tornado began around Southeast 70th Terrace and traveled around 500 yards to Southeast 72nd Avenue.
Heavy Rain, Marion
- When
- June 18, 8:20 PM EST
- Where
- Marion County, 3.19 mi NE of Belleview
- Reported by
- Public
- Coordinates
- 29.100, -82.010
The public measured a daily rain total of 4 inches near Oak Road.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Hail in Mississippi, June 18 to 19, 20071 injured · $3.0 million · 70 kt wind · 67 events
- Flash Flooding in Oklahoma, June 18, 20073 injured · $1.1 million · 17 events
- Tornado and Hail in Louisiana, June 18 to 19, 2007$850,000 · EF1 · 5 events
- Damaging Winds and Strong Wind in Mississippi, June 18, 2007$757,000 · 68 kt wind · 31 events
- Flash Flooding and Damaging Winds in Wisconsin, June 18, 2007$896,000 · 74 kt wind · 9 events
- Hail and Damaging Winds in Indiana, June 18, 20071 injured · $237,000 · 60 kt wind · 10 events
- Flash Flooding and Hail in Illinois, June 18, 2007$164,000 · 1 in hail · 13 events
- Damaging Winds in Mississippi, June 18, 2007$69,000 · 50 kt wind · 7 events
- Hail and Damaging Wind in Kentucky, June 18, 2007$45,000 · 1 in hail · 3 events
- Damaging Winds in Michigan, June 18, 2007$36,000 · 54 kt wind · 3 events
- Flash Flooding and Hail in Kansas, June 18, 2007$25,000 · 0.75 in hail · 5 events
- Damaging Winds in South Carolina, June 18, 2007$25,000 · 65 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 42408, 42412, 42410.